Alert archive / Maine / Wind Advisories in 2008
Wind Advisory 19, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Oct 28, 2008, 3:44 AM EDT for 5 counties in Maine. It took effect at Oct 28, 2008, 9:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 3:44 AM EDT (07:44 UTC)
- In effect from
- Oct 28, 2008, 9:00 PM EDT
- Expired
- Oct 28, 2008, 3:43 PM EDT
- In force
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 88 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 280744 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 344 AM EDT TUE OCT 28 2008 ...STRONG WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING... .AN INTENSIFYING LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS SOUTHERN NEW ENGLAND TODAY AND THEN NORTHWARD INTO SOUTHERN QUEBEC TONIGHT INTO EARLY WEDNESDAY. THIS SYSTEM WILL BRING STRONG WINDS TO THE REGION BEGINNING THIS EVENING ACROSS DOWNEAST AREAS... SPREADING NORTHWARD OVER THE REST OF THE AREA OVERNIGHT...THEN CONTINUING ACROSS THE ENTIRE REGION THROUGH WEDNESDAY MORNING. MEZ015>017-029-030-281700- /O.UPG.KCAR.HW.A.0008.081028T2100Z-081029T1500Z/ /O.NEW.KCAR.HW.W.0005.081028T2200Z-081029T1600Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 344 AM EDT TUE OCT 28 2008 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SOUTHEAST WINDS TO INCREASE TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH BY EVENING...BECOMING SOUTH AND CONTINUING INTO WEDNESDAY MORNING BEFORE BECOMING SOUTHWEST AND DIMINISHING SOMEWHAT IN THE AFTERNOON. THE STRONGEST SUSTAINED WINDS AND WIND GUSTS WILL BE ALONG THE IMMEDIATE COAST...ESPECIALLY OVER HIGHER TERRAIN. THIS EVENT WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. PREPARE FOR THE LIKELIHOOD OF WIND DAMAGE WITH LARGE BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE...SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS. SIGNIFICANT TO WIDESPREAD POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ001>006-010-281700- /O.UPG.KCAR.HW.A.0008.081029T0100Z-081029T1500Z/ /O.NEW.KCAR.WI.Y.0019.081029T0100Z-081029T1600Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 344 AM EDT TUE OCT 28 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH BY LATE EVENING WITH GUSTS UP TO 45 TO 50 MPH OVERNIGHT...BECOMING SOUTH AND CONTINUING INTO WEDNESDAY MORNING BEFORE BECOMING SOUTHWEST AND DIMINISHING SOMEWHAT IN THE AFTERNOON. THE STRONGEST SUSTAINED WINDS AND WIND GUSTS WILL BE ACROSS HIGHER TERRAIN. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ011-031-032-281700- /O.UPG.KCAR.HW.A.0008.081028T2100Z-081029T1500Z/ /O.NEW.KCAR.WI.Y.0019.081029T0100Z-081029T1600Z/ CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 344 AM EDT TUE OCT 28 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SOUTHEAST WINDS TO INCREASE TO 20 TO 35 MPH BY LATE EVENING WITH GUSTS UP TO 55 MPH OVERNIGHT...BECOMING SOUTH AND CONTINUING INTO WEDNESDAY MORNING BEFORE BECOMING SOUTHWEST AND DIMINISHING SOMEWHAT IN THE AFTERNOON. THE STRONGEST SUSTAINED WINDS AND WIND GUSTS WILL BE ACROSS HIGHER TERRAIN. PREPARE FOR THE LIKELIHOOD OF SOME WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VJN
3 follow-up statements
000 WWUS71 KCAR 281404 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1004 AM EDT TUE OCT 28 2008 ...STRONG WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING... .AN INTENSIFYING LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS SOUTHERN NEW ENGLAND TODAY AND THEN NORTHWARD INTO SOUTHERN QUEBEC TONIGHT INTO EARLY WEDNESDAY. THIS SYSTEM WILL BRING STRONG WINDS TO THE REGION THIS EVENING ACROSS DOWNEAST AREAS... SPREADING NORTHWARD OVER THE REST OF THE AREA OVERNIGHT...CONTINUING ACROSS THE ENTIRE REGION THROUGH WEDNESDAY MORNING. MEZ015>017-029-030-282215- /O.CON.KCAR.HW.W.0005.081028T2200Z-081029T1600Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 1004 AM EDT TUE OCT 28 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT WEDNESDAY. EXPECT SOUTHEAST WINDS TO INCREASE TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH BY EVENING...BECOMING SOUTH AND CONTINUING INTO WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE COAST...ESPECIALLY OVER HIGHER TERRAIN. THIS EVENT WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. PREPARE FOR THE LIKELIHOOD OF WIND DAMAGE WITH LARGE BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE...SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS. SIGNIFICANT TO WIDESPREAD POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ001>006-010-011-031-032-282215- /O.CON.KCAR.WI.Y.0019.081029T0100Z-081029T1600Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1004 AM EDT TUE OCT 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EDT WEDNESDAY. EXPECT SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH BY LATE EVENING WITH GUSTS UP TO 50 MPH OVERNIGHT. THE WINDS WILL BECOME SOUTH AND CONTINUE INTO EARLY WEDNESDAY...DIMINISHING SOMEWHAT IN THE AFTERNOON. THE STRONGEST WINDS WILL BE ACROSS HIGHER TERRAIN. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HEWITT
000 WWUS71 KCAR 281615 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1215 PM EDT TUE OCT 28 2008 ...STRONG WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING... .AN INTENSIFYING LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS SOUTHERN NEW ENGLAND TODAY AND THEN NORTHWARD INTO SOUTHERN QUEBEC TONIGHT INTO EARLY WEDNESDAY. THIS SYSTEM WILL BRING STRONG WINDS TO THE REGION THIS EVENING ACROSS DOWNEAST AREAS... SPREADING NORTHWARD OVER THE REST OF THE AREA OVERNIGHT... CONTINUING ACROSS THE ENTIRE REGION THROUGH WEDNESDAY MORNING. MEZ010-011-031-032-290015- /O.UPG.KCAR.WI.Y.0019.081029T0100Z-081029T1600Z/ /O.EXB.KCAR.HW.W.0005.081028T2200Z-081029T1200Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1215 PM EDT TUE OCT 28 2008 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. EXPECT SOUTHEAST WINDS TO INCREASE TO 25 TO 35 MPH BY THE EVENING HOURS WITH GUSTS UP TO 55 MPH IN THE EVENING INTO THE OVERNIGHT PERIOD. THE WINDS WILL DIMINISH BY MID MORNING. THE STRONGEST WINDS WILL BE ACROSS HIGHER TERRAIN. THIS EVENT WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. PREPARE FOR THE LIKELIHOOD OF WIND DAMAGE WITH LARGE BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE...SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS. SIGNIFICANT TO WIDESPREAD POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ015>017-029-030-290015- /O.EXT.KCAR.HW.W.0005.081028T2200Z-081029T1200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 1215 PM EDT TUE OCT 28 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY. EXPECT SOUTHEAST WINDS TO INCREASE TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH BY LATE EVENING AND CONTINUE INTO THE OVERNIGHT HOURS. THE WINDS ARE EXPECTED TO DIMINISH BY THE MORNING COMMUTE. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE COAST...ESPECIALLY OVER HIGHER TERRAIN. THIS EVENT WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. PREPARE FOR THE LIKELIHOOD OF WIND DAMAGE WITH LARGE BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE...SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS. SIGNIFICANT TO WIDESPREAD POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ001>006-290015- /O.EXT.KCAR.WI.Y.0019.081029T0300Z-081029T1600Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 1215 PM EDT TUE OCT 28 2008 ...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT WEDNESDAY. EXPECT SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH BY LATE EVENING WITH GUSTS UP TO 50 MPH OVERNIGHT. THE WINDS WILL BECOME SOUTH AND CONTINUE INTO EARLY WEDNESDAY...DIMINISHING IN THE AFTERNOON. THE STRONGEST WINDS WILL BE ACROSS HIGHER TERRAIN. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HEWITT
000 WWUS71 KCAR 281943 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 343 PM EDT TUE OCT 28 2008 ...STRONG WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING... .AN INTENSIFYING LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTH THROUGH WESTERN NEW ENGLAND THIS EVENING AND THEN INTO QUEBEC WEDNESDAY MORNING. THIS SYSTEM WILL BRING STRONG WINDS TO THE REGION THIS EVENING ACROSS DOWNEAST AREAS...SPREADING NORTHWARD OVER THE REST OF THE AREA OVERNIGHT...AND CONTINUING ACROSS THE ENTIRE REGION THROUGH WEDNESDAY MORNING. MEZ001>006-290345- /O.UPG.KCAR.WI.Y.0019.081029T0300Z-081029T1600Z/ /O.EXB.KCAR.HW.W.0005.081029T0300Z-081029T1400Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 343 PM EDT TUE OCT 28 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. EXPECT SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH BY LATE EVENING WITH GUSTS OF 50 TO 55 MPH OVERNIGHT INTO EARLY WEDNESDAY MORNING. THE WINDS WILL BECOME SOUTH AND DIMINISH BY THE MID MORNING HOURS. THE STRONGEST WINDS WILL BE ACROSS HIGHER TERRAIN. THIS EVENT WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. PREPARE FOR THE LIKELIHOOD OF WIND DAMAGE WITH LARGE BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE...SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS. SIGNIFICANT TO WIDESPREAD POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ010-011-015>017-029>032-290345- /O.CON.KCAR.HW.W.0005.081028T2200Z-081029T1200Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 343 PM EDT TUE OCT 28 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. EXPECT SOUTHEAST WINDS TO INCREASE TO 25 TO 35 MPH THIS EVENING WITH GUSTS APPROACHING 60 MPH. THE WINDS WILL DIMINISH BY EARLY MORNING. THE STRONGEST WINDS WILL BE ACROSS HIGHER TERRAIN. THIS EVENT WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. PREPARE FOR THE LIKELIHOOD OF WIND DAMAGE WITH LARGE BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE...SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS. SIGNIFICANT TO WIDESPREAD POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ JAH/MCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 27, 10:44 PM EDT, 5 hours earlier.
Area forecast discussion, Oct 27, 10:44 PM EDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1044 PM EDT MON OCT 27 2008
.SYNOPSIS...
LOW PRESSURE WILL BEGIN TO TAKE SHAPE ALONG THE MID ATLANTIC COAST
OVERNIGHT. THE LOW WILL RAPIDLY INTENSIFY INTO A POWERFUL STORM AS
IT TRACKS INTO WESTERN NEW ENGLAND ON TUESDAY. THE LOW WILL
CONTINUE NORTH INTO QUEBEC AS COLD AIR WRAPS IN FROM THE
SOUTHWEST TUESDAY NIGHT AND WEDNESDAY. HIGH PRESSURE WILL BUILD
TO OUR SOUTH THURSDAY AND FRIDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
OTHER THAN A FEW TWEAKS TO THE POPS WHICH HAS A SHARP GRADIENT IN
PLACE ACROSS THE EXTREME EASTERN PORTION OF THE CWA WITH THE
INVERTED SURFACE TROUGH LIFTING NORTHWARD...PREVIOUS GRID DATABASE
IN GOOD SHAPE. HAVE TWEAKED THE TEMPERATURES TO FIT CURRENT CONDITIONS.
MAIN CONCERNS ARE STRATUS MOVING BACK IN TONIGHT W/FOG AND STG
WINDS TUESDAY AFTERNOON ESP FOR THE DOWNEAST AREAS.
LATEST SATL IMAGERY AND OBS INDICATE THAT STRATUS IS ERODING AND
SHRINKING ACROSS THE NORTHERN AND EASTERN SECTIONS OF THE CWA.
LATEST LAPS SOUNDINGS SHOW THIS AS WELL W/DRY AIR MIXING INTO THE
BLYR. STRATUS RIGHT ALONG THE COAST HANGING TOUGH AND SHOWING SIGNS
OF EXPANDING W AGAIN AFT SUNSET. NAM12 PICKS UP ON THIS WELL AS DOES
NOW THE GFS40 SOUNDINGS. THEREFORE...BROUGHT STRATUS BACK INTO THE
CWA AFT 00Z DOWNEAST AND THE COAST AND THEN ADVECT IT INTO THE REST
OF THE CWA BY 06Z. FOG IS ALSO A CONCERN W/WET GROUND AND CLEARING
INITIALLY. THE BEST CHC FOR ANYTHING SUBSTANTIAL WILL BE ALONG THE
COAST AND OVER THE WATERS. THE SREF IS SHOWING THIS AS WELL. WENT
AHEAD AND ADDED PATCHY FOG FOR THE ENTIRE CWA AS INCG CLOUDS LATER
ON SHOULD HELP TO OFFSET THE FOG FROM BECOMING WIDESPREAD.
THE NEXT CONCERN TONIGHT INTO EARLY TUESDAY IS PRECIP CHCS DUE TO
LOW PRES DEVELOPING OFF THE SOUTHERN NEW ENGLAND COAST AND THEN
MOVING NNW ACROSS NH REGION. INVERTED TROF SWINGING ACROSS THE
REGION LATER TONIGHT WILL AID IN LLVL CONVERGENCE WHILE INCG SSW
LLVL JET WILL GIVE THE ADDED FORCING. AREA OF RAIN IS EXPECTED TO
BACK INTO THE CWA FROM NEW BRUNSWICK OVERNIGHT INTO EARLY TUESDAY
W/THE CORE OF THE HEAVIEST RAFL REMAINING E OF THE CWA INTO TUESDAY
AFTERNOON. WENT W/A BLEND OF THE GFS40/NAM12/SREF FOR THE POPS WHICH
POINTS TO HIGHEST RAIN CHCS OVER THE EASTERN 3RD OF THE CWA EARLY ON
AND THEN EXPANDED THE POPS TO CATEGORICAL AS THE LOW LIFTS TOWARD
NH.
NOW FOR THE WINDS. AS STATED BY THE SHORT TERM FCSTR...WIND WATCHES
ARE UP FOR THE SOUTHERN 3RD OF CWA INCLUDING THE CENTRAL HIGHLANDS
LATE TUESDAY AFTERNOON AS THE FIRST SURGE OF STRONG WINDS (50-55 KT
925-850 MBS))JUST AHEAD OF ONSET OF THE CAA AND UPPER LEVEL FRONT
LIFTING N. TOOK THE GMOS GUST GRIDS AND MANUALLY ADJUSTED THE SPEEDS
UPWARD IN THESE AREAS TO ALIGN W/THE WATCH.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE MOVING NORTH THROUGH WESTERN NEW ENGLAND WILL CONTINUE
TO RAPIDLY INTENSIFY EARLY TUESDAY EVENING SUPPORTED BY POWERFUL
JET ENERGY CURLING NORTH OUT OF THE MID ATLANTIC TROUGH. WINDS ARE
EXPECTED TO REACH 45 KTS AT 925...55 KNTS AT 850 AND UP TO 120 KTS
AT 500 AS THE STORM LIFTS TO OUR WEST DURING THE EVENING HOURS. OF
CONSIDERABLE CONCERN IS THE FACT THAT STRONG AND DEEP COLD AIR
ADVECTION WRAPPING AROUND THE BACK OF THE LOW WILL BE MOVING IN
UPON SOUTHWESTERLY WINDS TUESDAY EVENING. THIS RAISES THE POTENTIAL
FOR SOME HEFTY WIND GUSTS THROUGHOUT THE AREA. A STORM WATCH AND
HIGH WIND WATCH WILL BE ISSUED FOR COASTAL AND DOWNEAST AREAS
LATE TUESDAY AFTERNOON AND NORTHERN AREAS TUESDAY EVENING...INTO
EARLY WEDNESDAY MORNING. RAIN SHOWERS WILL TAPER TO SNOW FLURRIES
IN EASTERN AREAS...AND CHANGE TO SNOW SHOWERS AND POSSIBLE HEAVIER
SNOW SQUALLS IN THE HIGHER ELEVATIONS TO THE WEST...TUESDAY EVENING
INTO WEDNESDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE START OF THE LONG TERM WILL FIND AN EXITING TROUGH EXTENDING
S ACROSS THE CANADIAN MARITIMES INTO THE EASTERN GULF OF MAINE
WATERS AND HIGHER PRESSURE BUILDING IN ACROSS COASTAL MAINE AND
THE GULF WATERS. THIS HIGH WILL DRIFT S AS A LOW PRESS SYS MVS
ACROSS NRN QUEBEC WITH AN ASSOCIATED FRONT TRAILING SW INTO THE
GREAT LAKE REGION BY 00Z SAT. THE TROUGH WILL ENTER THE GULF OF
MAINE EARLY SAT MORNING AND BE WELL E BY 00Z. A CANADIAN HIGH WILL
BEGIN TO RIDGE ACROSS THE REGION BY EARLY SUN MORNING. THE GFS AND
ECMWF ARE IN GOOD GENERAL AGREEMENT OVER THE LONG TERM THROUGH
THIS POINT. AT THE END OF THE PERIOD THE GFS INDICATES A WEAK LOW
DEVELOPING IN THE WRN GULF OF MAINE WATERS. THE ECMWF MAINTAIN THE
HIGH PRESS RIDGE ACROSS THE REGION. THE ECMWF ALSO INDICATES A LOW
PRESS SYSTEM IN THE NORTH ATLANTIC N OF BURMUDA THAT WOULD FORM AS
THE COLD FRONT EXITS TO THE EAST ON SAT EVENING. THE ECMWF
DEVELOPS THIS LOW WITH THE ASSISTANCE OF AN UPR LVL LOW EAST OF
NY. AND KEEPS IT IN THE AREA THROUGH THE END OF THE PERIOD
TIGHTING THE GRADIENT ACROSS THE ERN GULF OF MAINE WATERS.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
VFR EARLY TONIGHT EXPECTED TO DROP BACK TO MVFR AND IFR LATER
TONIGHT AND CONTINUE THIS WAY RIGHT INTO TUESDAY. CIGS WILL BE
LOWERING TO <1000 FT BY 12Z AND WILL HOLD THERE RIGHT THROUGH THE
AFTERNOON.
EXPECT IFR TO MVFR CONDITIONS TUESDAY EVENING INTO WEDNESDAY WITH
POTENTIALLY DANGEROUSLY TURBULENT AND GUSTY CONDITIONS.
&&
.MARINE...
NEAR TERM: WILL DROP THE SCA FOR HAZARDOUS SEAS IN LIEU OF THE
GALE WATCH EXPECTED LATE TUESDAY AS MENTIONED IN THE SHORT TERM. 6
FOOT SWELL OUT THERE ATTM WILL HOLD INTO THE MUCH OF THE NIGHT AND
SEAS WILL THEN BUILD AS WINDS INC TUESDAY AFTERNOON AS LOW PRES
MOVES ACROSS NH/VT BORDER.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR MEZ001>006-010.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR MEZ011-015>017-029>032.
MARINE...GALE WARNING FROM 5 PM TUESDAY TO 11 AM EDT WEDNESDAY
FOR ANZ050>052.
&&
NEAR TERM...FITZSIMMONS/HEWITT
SHORT TERM...BLOOMER
LONG TERM...NORTON
AVIATION...FITZSIMMONS/HEWITT
MARINE...FITZSIMMONS/HEWITT/BLOOMERHazardous weather outlook, Oct 28, 3:31 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 331 AM EDT TUE OCT 28 2008 MEZ001>006-010-290745- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 331 AM EDT TUE OCT 28 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ011-031-032-290745- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 331 AM EDT TUE OCT 28 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ015>017-029-030-290745- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 331 AM EDT TUE OCT 28 2008 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-290745- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 331 AM EDT TUE OCT 28 2008 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
In the hours before
Special weather statement, Oct 27, 9:48 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 948 PM EDT MON OCT 27 2008 MEZ001>006-280400- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 948 PM EDT MON OCT 27 2008 ...SOME LOCALLY DENSE FOG OCCURRING OVER PORTIONS OF NORTHERN MAINE... THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS AND ABUNDANT LOW LEVEL MOISTURE HAS RESULTING IN LOCALLY DENSE FOG OVER PORTIONS OF NORTHERN MAINE THIS EVENING. MOTORISTS CAN EXPECT VISIBILITY TO RAPIDLY CHANGE OVER SHORT DISTANCES...ESPECIALLY ALONG ROUTE 11 FROM PORTAGE TO ASHLAND AS WELL AS ALONG ROUTE 1 FROM PRESQUE ISLE TO HOULTON. AS CLOUD COVER GRADUALLY INCREASES...VISIBILITY IS EXPECTED TO IMPROVE LATER THIS EVENING. FITZSIMMONS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:44 AM EDT | High Wind Warning | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 28 hr |
| Oct 28, 4:09 PM EDT | Areal Flood Advisory | CAR | Hancock, Penobscot, Washington | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.